Heavy Snow, Big and Little Wood River Region
- When
- February 16, 1:00 AM MST to 8:00 PM MST
- Where
- Big and Little Wood River Region forecast zone
- Reported by
- TRAINED SPOTTER
A pacific storm brought heavy snow the the central mountains and upper snake river highlands. 6 to 10 inches fell in Ketchum, 8 inches fell in Stanley, 12 inches at Lakeside Lodge in Fremont County, and 8 inches at Ashton.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A pacific storm brought heavy snow the the central mountains and upper snake river highlands. 6 to 10 inches fell in Ketchum, 8 inches fell in Stanley, 12 inches at Lakeside Lodge in Fremont County, and 8 inches at Ashton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Feb 15, 9:00 PM MST, 4 hours earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 900 PM MST SAT FEB 15 2003 PACIFIC STORM STILL ON TRACK FOR SUNDAY. QPF FOR CENTRAL MOUNTAINS COULD BE MARGINAL AND FAVOR 2 TO 5 INCHES. SNOW LEVELS LOOK TO BE NEAR 6000 FEET EARLY SUNDAY DROPPING TO AROUND 5500 FEET IN THE AFTERNOON SO HIGH ELEVATION SNOW MAY BE THE ORDER. JET IS FARTHER SOUTH IN GREAT BASIN DURING THE AFTERNOON THAN MODELS INDICATED PAST DAY OR SO. LOCAL STUDY INDICATES LOW CONFIDENCE WIND ADVISORY IN THE EASTERN MAGIC AND UPPER SNAKE RIVER VALLEY DURING THE AFTERNOON. HOWEVER...THE CASE STUDY LACKS HISTORICAL SYSTEMS OF THIS PATTERN. H7 WINDS OF 40KTS OVERHEAD...STRONG OMEGA COULD HELP WINDS MIX DOWN. HEAVY QPF OF .25 TO .30 INCH OVER THE UPPER VALLEY MAY WORK AGAINST ADVISORY LEVEL WINDS. LOTS TO CONSIDER. WILL LET WINTER STORM WATCH CONTINUE. NO WIND ADVISORY AT THIS TIME BUT WILL ADD SOME HIGHER GUSTS TO FORECAST. ALSO...LIS NEAR MINUS 2 IN CENTRAL MOUNTAINS AND NEAR ZERO IN UPPER SNAKE RIVER VALLEY. WILL ADD MENTION OF ISOLATED THUNDERSTORMS TO FORECAST. SURVICK .KSFX...NOT OPERATIONAL. MAINTENANCE IN PROGRESS. .PIH...A WINTER STORM WATCH HAS BEEN POSTED FOR THE MOUNTAINS ABOVE 6000 FEET SUNDAY/SUNDAY NIGHT. PLEASE REFER TO THE LATEST STATEMENTS FOR ADDITIONAL INFORMATION.
IDZ017>023-031-032-152345- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 430 AM MST SAT FEB 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PATCHY AREAS OF DENSE FOG ARE POSSIBLE IN THE UPPER VALLEY THIS MORNING AS STABLE CONDITIONS TRAP MOISTURE FROM RECENT RAINFALL IN THE VALLEYS. .DAYS TWO THROUGH SEVEN... A PACIFIC STORM WILL SPREAD INTO THE REGION SUNDAY DEPOSITING 5 TO 10 INCHES IN THE MOUNTAINS ABOVE 6000 FEET BY MONDAY MORNING. HENCE...A WINTER STORM WATCH HAS BEEN POSTED FOR THE MOUNTAINS ABOVE 6000 FEET FOR SUNDAY THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340253, 5340254, 5340255.